The Weekly Retro Movie Rundown – 439

It’s time to raise a glass of your favourite tipple, we’re back and celebrating another classic movie filled weekend with some top picks that aren’t to be missed!

SATURDAY 7th August

The Rugrats Movie (1998) Film4 11:00am-12:40pm
Tommy tries to return his new brother to the baby shop, helped by Angelica, Chuckie, Phil and Lil – but the friends become lost in dense woodlands en route, turning their expedition into a scary and exciting journey of discovery. Animated comedy based on the TV series, with the voices of Elizabeth Daily, Christine Cavanaugh, Kath Soucie, Whoopi Goldberg and Busta Rhymes.

Rugrats Merch

Rugrats Welcome To My Crib Door Mat

.
Edward Scissorhands (1990) Channel 4 11:20am-1:25pm
A reclusive genius creates a boy but dies before completing him, leaving his brainchild with scissor-like blades in place of hands. A kindly woman from a nearby suburb takes pity on the lonely figure and welcomes him into her home. He quickly becomes a hit in the neighbourhood – but then his new friends start to turn against him. Tim Burton’s fantasy, starring Johnny Depp, Winona Ryder, Dianne Wiest and Vincent Price.

Dirty Dancing (1987) Channel 5 2:30pm-4:35pm
A dance instructor at a 1960s resort hotel fears his career will be jeopardised when his regular partner is forced to pull out of an important show in which they are due to perform. Luckily, a naive teenager is happy to step in, and is treated to a whirlwind holiday education in life, love and expressing herself. Romantic drama, with Patrick Swayze, Jennifer Grey and Jerry Orbach.

Dirty Dancing Merchandise

Continue reading “The Weekly Retro Movie Rundown – 439”

The Weekly Retro Movie Rundown – 415

Running through the days like Forrest Gump on a mission, we’re back once more (already!) with another look at our top movie picks heading your way this weekend. Enjoy!

SATURDAY 6th February

The SpongeBob SquarePants Movie (2004) Film4 11:00am-12:45pm
The plucky sea creature sets out to prove his boss Mr Krabs is innocent of stealing Neptune’s crown. However, the missing item has ended up in sinister Shell City, which all sea-dwellers fear and from which few have ever returned. Animated comedy, with the voices of Tom Kenny, Bill Fagerbakke, Clancy Brown and Scarlett Johansson, plus a cameo appearance by David Hasselhoff.

Spongebob Squarepants TShirts

SpongeBob SquarePants Imagination White T-Shirt

.
Stand By Me (1986) 5STAR 11:50am-1:30pm
Four 12-year-old best friends embark on a life-changing adventure in the Oregon wilderness in search of a missing teenager’s body, unaware of the trials and triumphs that await them. Rob Reiner’s 1950s-set coming-of-age drama, based on a novella by Stephen King, starring River Phoenix, Wil Wheaton, Jerry O’Connell, Corey Feldman, Kiefer Sutherland and Richard Dreyfuss.

Continue reading “The Weekly Retro Movie Rundown – 415”

The Weekly Retro Movie Rundown – 392

Blowing its way into our lives once more, another retro movie filled weekend is here and has dragged along with it some totally classic movie gems too!
You’d better take cover peeps, with one gust after another, these top movie picks will be heading your way at rapid speed and will leave heaps of fun and nostalgia in their wake!

SATURDAY 22nd August

Blues Brothers 2000 (1998) Sony Movies 11:15am-1:45pm
Ex-convict Elwood Blues sets about reforming his band to raise funds for a children’s hospital. But no sooner has he found a suitable lead singer to replace his late brother Jake than the band end up being pursued by the police, the Russian mafia and his own embittered stepbrother. Comedy sequel, starring Dan Aykroyd, John Goodman and Joe Morton.

Stuart Little 2 (2002) Film4 11:00am-12:35pm
The plucky talking mouse feels left out when the son of his adopted human family makes a new pal – but quickly forgets such trifling matters when his high-flying canary friend is captured by an evil falcon, prompting the brave rodent to mount a daring rescue. Family adventure sequel, with Geena Davis, Hugh Laurie and Jonathan Lipnicki, and the voices of Michael J Fox, Melanie Griffith and James Woods. Continue reading “The Weekly Retro Movie Rundown – 392”

The Weekly Retro Movie Rundown 236

Great Gatsby! Another retro movie filled weekend is here folks. Time for adventure, mystery and of course a full helping of action. Let’s go!

Climbing the steep, cold and grainy steps up towards the top board, we find our excitement and nerves increasing evermore with each step. Reaching the heights of the wide, long and solid top board, we slowly make our way to the edge before peeping over to see the blue depths that lurk below. Taking a deep breath, we’ll leap into the air seemly weightless for a moment, before gravity kicks in and launches us into the cold blue depths.

SATURDAY 18th MARCH

.
Hook
(1991) Sony Movie Channel 10:50am-2:00pm (3 hours 10 minutes)
Peter Pan, who has finally grown up and is now a married lawyer with a family of his own, is whisked away by Tinkerbell to Neverland, where he must learn to fly again if he is to save his children from the clutches of Captain Hook. Steven Spielberg’s fantasy adventure, with Robin Williams, Dustin Hoffman, Julia Roberts, Bob Hoskins and Maggie Smith.

The Addams Family (1991) Film4 1:00pm-3:05pm (2 hours 5 minutes)
Creepy couple Morticia and Gomez find their unconventional life threatened by a man claiming to be a long-lost relative. When they welcome him with open arms, they fall prey to a plot that could cost them their ancestral home and the family fortune. Black comedy based on the 1960s TV series, starring Anjelica Huston, Raul Julia, Christopher Lloyd, Christina Ricci, Jimmy Workman and Carel Struycken.

First Knight (1995) Sony Movie Channel 2:00pm-4:50pm (2 hours 50 minutes)
A wandering swordsman is knighted for his fighting prowess at the court of King Arthur and his wife, Lady Guinevere. However, the new knight and the queen develop a dangerous and secret attraction for each other, while a neighbouring warlord threatens the downfall of the kingdom. Adventure, starring Richard Gere, Sean Connery, Julia Ormond and Ben Cross.

Fun Fact: Mel Gibson was attached to this project at one stage, but chose to direct and star in Braveheart (1995) instead.

Mr Bean’s Holiday (2007) ITV2 6:15pm-8:00pm
The bumbling fool wins first prize in the church raffle – a trip to France and a video camera. His travels cause chaos as he disrupts a film shoot in Cannes, to the fury of its megalomaniac director, and is then accused of kidnapping a youngster. Comedy, starring Rowan Atkinson, Willem Dafoe, Emma de Caunes and Max Baldry.

Mr Bean Clothing

Terminator 2: Judgment Day (1991) ITV4 9:00pm–11:45pm
A reprogrammed killing machine is sent back in time to the 20th century to protect John Connor, a teenage boy whose destiny is to save the human race. After breaking John’s mother out of a mental institution, the pair set out to avert a future nuclear war – pursued by an advanced prototype terminator with shape-changing powers. Sci-fi action adventure sequel, starring Arnold Schwarzenegger, Linda Hamilton, Edward Furlong and Robert Patrick.

Rambo III (1988) ITV 11:35pm-1:25am (1 hour 50 minutes)
Vietnam veteran John Rambo turns down a request from his old colonel to join a mission in Soviet-occupied Afghanistan. However, when the officer is captured, Rambo sets off to save him, joining the Mujahedeen rebels in fighting against the Russian invaders. Action adventure sequel, starring Sylvester Stallone, Richard Crenna, Kurtwood Smith, Marc de Jonge and Sasson Gabai.

Scary Movie 2 (2001) Film4 11:05pm-12:40am (1 hour 35 minutes)
Teenage survivors of an encounter with a ghost-faced killer end up in college and try to forget the trauma of earlier events – but fate takes a hand when an eccentric college professor bribes them to stay in a haunted house in return for A-grades. Spoof horror sequel, starring Marlon and Shawn Wayans, Anna Faris and Tim Curry.

SUNDAY 19th MARCH

.
Vice Versa
(1988) Film4 1:00pm-2:55pm (1 hour 55 minutes)
A department store executive returns from a trip to Thailand in possession of a mysterious artefact that causes him to change places with his 11-year-old son. While the horrified father struggles to cope with a world of teachers and school bullies, the youngster is revelling in the perks of being a grown-up. Fantasy comedy, starring Judge Reinhold, Fred Savage, Swoosie Kurtz and Corinne Bohrer.

Fun Fact: This is actually the seventh film or television adaptation of F. Anstey’s “Vice Versa (1882)

Batteries Not Included (1987) Channel 5 1:05pm-3:05pm (2 hours)
A family of tiny alien spacecraft intervenes to help the residents of a run-down Manhattan brownstone tenement stop greedy developers from demolishing their homes. However, the miniature flying saucers have the odds stacked against them as they bravely do all they can to save the day. Sci-fi fantasy, starring Jessica Tandy, Hume Cronyn, Frank McRae and Elizabeth Pena.

Despicable Me (2010) ITV2 3:55pm-5:00pm
A criminal mastermind hopes to seal his reputation as the greatest villain of them all by stealing the moon. First he needs to get his hands on a shrinking ray owned by a rival evil genius, and adopts three orphan girls to help him – but finds that fatherhood brings out his long-buried caring side. Animated comedy, with the voices of Steve Carell, Jason Segel, Russell Brand and Julie Andrews.

Minion Merchandise

Addams Family Values (1993) E4 7:00pm-9:00pm (2 hours)
Spooky couple Gomez and Morticia hire a nanny to look after their new baby son – and stop him suffering an early death at the hands of his jealous elder siblings. Romance soon blossoms between the new childminder and Uncle Fester, but he does not realise she is planning to kill him once she has got hold of the family fortune. Comedy sequel, starring Anjelica Huston, Raul Julia, Christopher Lloyd, Christina Ricci and Joan Cusack.

Fun Fact: Oddly, Carol Kane, who plays Grandmama, is almost a year younger than Anjelica Huston, who plays her daughter, Morticia Addams.

RoboCop 3 (1993) ITV4 9:05pm-11:15pm
A giant Japanese corporation’s plan to turn Detroit into an anaesthetised metropolis prompts the gun-toting cyborg hero to help a band of rebels fight against the forces of tyranny. Sci-fi thriller sequel, starring Robert Burke, Nancy Allen, Rip Torn, John Castle and Jill Hennessy.

Die Hard 2 (1990) E4 10:00pm-12:25am (2 hours 25 minutes)
Tough cop John McClane arrives at an airport to pick up his wife, but finds himself plunged into a bloody life-or-death struggle. He must battle terrorists who have seized control of the terminal as part of a campaign to secure the release of a convicted drug baron. Action thriller sequel, starring Bruce Willis, Bonnie Bedelia, William Sadler, Franco Nero and William Atherton.

Good Will Hunting (1997) ITV3 11:05pm-1:35am
A troubled maths genius refuses to use his gift, preferring to work as a janitor and lead a normal life with his friends. Eventually, a university professor persuades him to see a psychologist, who befriends him and proves the only person able to help him come to terms with his talent and past traumas. Drama, written by and starring Matt Damon and Ben Affleck, who won Oscars for their screenplay. With Robin Williams, Minnie Driver and Stellan Skarsgard.

Firefox (1982) ITV4 11:15pm-2:00am
A former US Air Force pilot comes out of retirement for a top-secret mission – to go undercover behind the Iron Curtain and steal a hi-tech Soviet fighter plane that is invisible to radar and equipped with a thought-controlled weapons system. Cold War action adventure, directed by and starring Clint Eastwood. With Freddie Jones, David Huffman and Warren Clarke.

Whatever you’re up to this weekend, always show your working and don’t forget to clean out the fridge.

The Weekly Retro Movie Rundown 184

Hot jam doughnuts! It’s the weekend all over again? Okay, well if you insist!

Like a trusty and experienced local fishmongers (bear with us), we find ourselves seeking out some of the finest retro films like that mornings catch of the day. We’re looking for something that’s different, beautiful with plenty of action to it that will dazzle our customers and keep them coming back for more. Keeping our selection cooler than a high school jock in a teen film, we’ll display them with pride like our ever growing DVD collection before selecting the perfect specimen to help us create the perfect fish pie and retro movie night in.

Have a happy retro weekend!

SATURDAY 20th FEBRUARY

.
Death of a Gunfighter (1969) ITV4 2:20pm-4:15pm (1 hour 55 minutes)
A frontier marshal kills a drunken man in self defense, but finds his uncompromising brand of justice is no longer condoned by the locals. When he refuses to step down, the town fathers realise they may have to use violent methods of their own to rid themselves of him. Western, starring Richard Widmark, Lena Horne, Carroll O’Connor and David Opatoshu.

Superman (1978) ITV4 4:15pm-7:10pm (2 hours 55 minutes)
A fledgling superhero crash-lands on Earth after evacuation from his home planet and is taken in by an elderly couple who raise him as their own. But with adolescence comes a greater understanding of his superhuman powers, leading to his rebirth as a crusader for justice and defender of the American way of life. Comic-strip adventure, with Christopher Reeve, Gene Hackman, Margot Kidder and Marlon Brando.

Superman Merchandise

Despicable Me 2 (2013) ITV London 5:00pm-7:00pm (2 hours)
A reformed criminal mastermind who has abandoned his wicked ways for a life of fatherhood and jam-making helps a secret agent to bring one of his fellow evil geniuses to justice. The villain in question has stolen a dangerous experimental serum with the power to turn harmless animals into ravening monsters. Animated comedy sequel, with the voices of Steve Carell and Kristen Wiig.

Minions Merchandise

The Mummy: Tomb of the Dragon Emperor (2008) ITV2 5:35pm-7:45pm (2 hours 10 minutes)
Daredevil explorers Rick and Evelyn O’Connell are called into action when their son accidentally resurrects the evil Chinese Emperor Han from his ancient tomb. The family now faces a race against time to prevent the merciless leader from awakening his vast terracotta army in a plot to take over the world. Fantasy adventure sequel, starring Brendan Fraser, Maria Bello, Jet Li and Michelle Yeoh.

Cast Away (2000) BBC2 London 7:00pm-9:15pm (2 hours 15 minutes)
A manager for an American courier service has to fend for himself when a plane crash leaves him stranded alone on a desert island. Initially panic-stricken, he overcomes his terror to survive for four years on his own before building a raft and setting off on an epic journey back home. Adventure drama, starring Tom Hanks, Helen Hunt, Nick Searcy, Lari White and Chris Noth.

RoboCop (2014) Channel 4 9:00pm-11:20pm (2 hours 20 minutes)
A corporation that creates military robots seizes a chance to diversify into law enforcement when a Detroit cop is critically injured in a bombing. He is rebuilt as a crime-fighting cyborg, but struggles to regain his free will from his creators’ control. Sci-fi thriller remake, starring Joel Kinnaman, Gary Oldman, Michael Keaton and Samuel L Jackson.

Total Recall (1990) ITV4 11:10pm-1:30am (2 hours 20 minutes)
A construction worker pays to have fake memories of a dream holiday implanted into his brain, but discovers his mind has already been tampered with – apparently to erase his true identity as a secret agent from a colony on Mars. He journeys to the planet in search of the truth, but is drawn into a conflict between the tyrannical ruler and a rebel faction. Paul Verhoeven’s sci-fi thriller, starring Arnold Schwarzenegger, Rachel Ticotin and Michael Ironside.

Fun Fact: Arnold Schwarzenegger was originally going to play the title role in RoboCop (1987), but problems with the costume caused producers to drop the idea. After Schwarzenegger saw “RoboCop”, he said that he loved the movie and wanted to work with director Paul Verhoeven. When he and Verhoeven heard about “Total Recall”, they decided to work on that.

Shanghai Noon (2000) BBC1 London 11:35pm-1:20am (1 hour 45 minutes)
A 19th-century imperial guard to the Emperor of China faces a clash of cultures when he is flung into the Wild West on a mission to rescue a princess who has been kidnapped by a renegade. In a bid to complete his quest, he teams up with a bumbling outlaw. Comedy Western, starring Jackie Chan, Owen Wilson, Jason Connery and Lucy Liu.

SUNDAY 21st FEBRUARY

.
The ‘Burbs (1989) Channel 5 2:30pm-4:30pm (2 hours)
The arrival of secretive neighbours sparks an unhealthy curiosity in a group of friends, leading them to go to bizarre lengths to discover the truth about the newcomers. However, their investigations take an even weirder twist when they begin to suspect their unseen fellow suburbanites are part of a cannibalistic cult. Joe Dante’s black comedy, starring Tom Hanks, Bruce Dern, Carrie Fisher, Corey Feldman and Henry Gibson.

The Princess Diaries 2: Royal Engagement (2004) Channel 4 3:05pm-5:20pm (2 hours 15 minutes)
Princess Mia of Genovia discovers that although she is supposed to take the throne on her 21st birthday, unmarried women like her are barred from being head of state. She now has just 30 days to find herself a husband – but an ambitious nobleman is determined to sabotage her hopes of romance. Family comedy sequel, with Anne Hathaway, Hector Elizondo, Julie Andrews, John Rhys-Davies and Chris Pine.

Live and Let Die (1973) ITV London 3:40pm-6:00pm (2 hours 20 minutes)
James Bond’s investigation into the murder of three British agents leads him to a connection between the dictator of a Caribbean island and a notorious Harlem drug kingpin – along with a plot to flood America with limitless supplies of free heroin. Spy adventure, with Roger Moore in his first appearance as 007, alongside Yaphet Kotto and Jane Seymour.

The Money Pit (1986) Channel 5 4:35pm-6:20pm (1 hour 45 minutes)
Rate Yuppie couple Walter and Anna buy a ramshackle old house and set about renovating it, only to see their dream home gradually turn into a nightmare. Anna also has to contend with her ex-husband, who is determined to talk her into giving their relationship another try. Comedy, starring Tom Hanks, Shelley Long, Alexander Godunov and Joe Mantegna.

The Fox and the Hound (1981) Channel 5 6:20pm-8:00pm (1 hour 40 minutes)
An orphaned fox cub is taken in by a kindly widow, and becomes firm friends with a puppy belonging to a hunter. However, as they grow to adulthood, the dog is trained to prey on foxes, and the two animals realise their friendship may not survive as they are expected to be natural enemies. Animated adventure, with the voices of Mickey Rooney and Kurt Russell.

Back to the Future (1985) ITV2 6:40pm-9:00pm (2 hours 20 minutes)
Teenager Marty McFly travels back to the 1950s in a time machine built by his eccentric inventor friend. The return journey proves tricky enough, but he also accidentally alters the sequence of events that led to his parents falling in love – and has to persuade his future dad to win his mother’s heart, or he will never be born. Sci-fi comedy adventure, starring Michael J Fox, Christopher Lloyd, Lea Thompson and Crispin Glover.

Back to the Future Clothing

Wayne’s World 2 (1993) Comedy Central 7:00pm-9:00pm (2 hours)
Heavy metal fanatics Wayne and Garth try to stage a giant Woodstock-style rock festival, with a little help from a spaced-out British roadie and the ghost of Jim Morrison. But Wayne also has to stop his girlfriend leaving him for her slimy manager. Comedy sequel, starring Mike Myers, Dana Carvey, Ralph Brown, Kim Basinger, Tia Carrere and Christopher Walken.

Fun Fact: Nirvana was offered a part in the film as one of the performers in Waynestock and band members Kurt Cobain, Dave Grohl and Krist Novoselic were even shown a rough cut of the film to try to persuade them but they eventually declined.

Dirty Dancing (1987) Channel 5 8:00pm-10:05pm (2 hours 5 minutes)
A dance instructor at a 1960s resort hotel fears his career will be jeopardised when his regular partner is forced to pull out of an important show in which they are due to perform. Luckily, a naive teenager is happy to step in, and is treated to a whirlwind holiday education in life, love and expressing herself. Romantic drama, starring Patrick Swayze, Jennifer Grey and Jerry Orbach.

Whatever you’re up to this weekend, keep your chain clean and don’t forget to stay hydrated.
xoxo